Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suggest treatment for severe headache, slurred speech and vomiting

User rating for this question
Very Good
Answered by
Practicing since : 1985
Answered : 1256 Questions
Question
My ten year old daughter is on the first day of her period. She has been menstrating on a normal cycle for about seven months. Every time her period starts, her speech slurs, her hands tingle, and she gets bad headaches. There have been a few times where she has thrown up. Is this normal for a young girl? Her pediatrician said to wait and see if it resolved itself, but it doesn't seem to be getting better.
Posted Fri, 17 Feb 2017 in Child Health
 
 
Answered by Dr. Ramadevi Wani 37 minutes later
Brief Answer:
This will slowly subside. Don't worry

Detailed Answer:

Hi,
Welcome to Healthcare magic.
I am Dr Ramadevi Wani. I will be answering your concerns today.
It is common for some children to have this headache and slurred speech on the first day of their period. This is normal. Give her midol and Ponstan ( mafenamic acid) 250mg thrice daily on the first day of her period. If her body weight is more than 45kg, give her 500mg of Ponstan. Give her some hot tea/milk to drink
This will slowly subside.
If you have further concerns, I will be happy to answer.
Best wishes,
Dr Rama
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor